Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Suffering from abdominal pain, diarrhoea and feeling fatigue. What treatment should be done?

Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
Hi I have been unwell for about ten days. It started with extreme abdominal pain and diarrhoea, fatigue. Felt like food poisoning. Came on just after return from middles east. Diarrhoea has subsided but faeces a bit mucusy and paler than normal; feels like gastroenteritis but no vomiting. Abdominal pain centred up left side.
Posted Sun, 19 Aug 2012 in Abdominal Pain
Answered by Dr. Mayank Bhargava 13 minutes later
Thanks for posting your query.
Yes were suffering from acute gastroenteritis. Most likely you got infection after trip to middle east.
After any type of gastro-intestinal infection, normal intestinal bacterial flora may get changed and feces may contain mucus and little bit paler in nature.
Persistence of abdominal pain indicates that infection is not cleared out completely.You should complete the antibiotics course. Besides this, you should also take probiotics (containing normal bacterial flora similar to intestine).
You should also avoid milk for 5-7 days.
Let me know your query if you have.
Best regards,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Follow-up: Suffering from abdominal pain, diarrhoea and feeling fatigue. What treatment should be done? 9 minutes later
Hi dr,
Thank you for this ; I have been taking probiotic and will continue to do this. I also have been taking chamomile and peppermint tea. The pain is getting less day by day but is still there sometimes. Should I still need antibiotic?
Answered by Dr. Mayank Bhargava 9 hours later
You can continue chamomile but peppermint has been labeled as culprit for acidity increasing agents at few places. So you should avoid peppermint.
You should take complete antibiotic course.
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor